Translator Disclaimer
2018 Normalizing constants of log-concave densities
Nicolas Brosse, Alain Durmus, Éric Moulines
Electron. J. Statist. 12(1): 851-889 (2018). DOI: 10.1214/18-EJS1411

Abstract

We derive explicit bounds for the computation of normalizing constants $Z$ for log-concave densities $\pi =\mathrm{e}^{-U}/Z$ w.r.t. the Lebesgue measure on $\mathbb{R}^{d}$. Our approach relies on a Gaussian annealing combined with recent and precise bounds on the Unadjusted Langevin Algorithm [15]. Polynomial bounds in the dimension $d$ are obtained with an exponent that depends on the assumptions made on $U$. The algorithm also provides a theoretically grounded choice of the annealing sequence of variances. A numerical experiment supports our findings. Results of independent interest on the mean squared error of the empirical average of locally Lipschitz functions are established.

Citation

Download Citation

Nicolas Brosse. Alain Durmus. Éric Moulines. "Normalizing constants of log-concave densities." Electron. J. Statist. 12 (1) 851 - 889, 2018. https://doi.org/10.1214/18-EJS1411

Information

Received: 1 July 2017; Published: 2018
First available in Project Euclid: 5 March 2018

zbMATH: 06864479
MathSciNet: MR3770890
Digital Object Identifier: 10.1214/18-EJS1411

Subjects:
Primary: 60F25, 62L10, 65C05
Secondary: 60J05, 65C40, 74G10, 74G15

JOURNAL ARTICLE
39 PAGES


SHARE
Vol.12 • No. 1 • 2018
Back to Top